For over 10 years, teens have been asking us questions on every topic imaginable. While we are no longer taking new questions, we have a wealth of information we would like to share with teenagers.
Questions about suicide? Call the NATIONAL SUICIDE HOTLINE 1-800-SUICIDE (1-800-784-2433).
FAQ Home Page
Female -- Vaginal Discharge/Infections
Depo, condom and Plan B?
Posted on: 08/17/2011
So I've been on Depo-provera for about two months now. And I have been spotting ever since I started it. I am wondering if that is normal? I am also wondering if I have intercourse w/o a condom but still on this form of birth control would it be safe to take Plan B just in case?
This is a very common side effect of the Depo-Provera. If you have been on it for a month, you should not need back up contraception. It is preferrable that you do not use emergency contraception if you are on the Depo-Provera and should not need it after the first month.
But if you do have an issue with condom breaking (ie STI exposure) you should get tested for possible sexually transmitted infection.